MAUDE Adverse Event Report: BD CARIBE LTD. BD LUER-LOK ACCESS DEVICE; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD LUER-LOK ACCESS DEVICE; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 36490200
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter email:: (b)(6).Investigation summary: bd had not received samples or photos for investigation.Therefore, 48 retention samples from bd inventory were evaluated by visual examination and 12 retention samples were evaluated by functional leakage testing, and no issues were observed relating to sleeve leakage as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode sleeve leakage.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported when using the bd luer-lok access device, the device experienced blood splatter /leakage or other sample leakage from the device other than from the non-patient end needle/sleeve.The following information was provided by the initial reporter.The customer stated: patient 3 of 3 customer confirmed it was 3 individuals affected.Customer states blood flows from device when attaching the vacutainer.
 
Additional Manufacturer Narrative
The following field needs to be corrected as we were not made aware of the additional patients until 09-nov-2022: g.4.Date received by manufacturer: 09-nov-2022.
 
Event or Problem Description

Brand Name
BD LUER-LOK ACCESS DEVICE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15954580
Report Number2618282-2022-00090
Device Sequence Number7341478
Product Code JKA
UDI-Device Identifier50382903649025
UDI-Public00382903649020
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2025
Device Catalogue Number36490200
Device Lot Number2179388
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown